Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Diseases reference index «Sulindac overdose»

Sulindac is a nonsteroidal anti-inflammatory drug (NSAID). It is used to relief pain and swelling associated with certain types of arthritis. Sulindac overdose occurs when someone takes too much of this medicine.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.

Poisonous Ingredient

Sulindac

Where Found

Sulindac is also sold under the brand name Clinoril.

Symptoms

  • Lungs
    • Slow, labored breathing
    • Slow or rapid breathing
    • Wheezing
  • Eyes, ears, nose, and throat
    • Ringing in the ears
    • Blurred vision
    • Sensitivity to light
  • Skin
    • Rash
  • Stomach and intestines
    • Diarrhea
    • Nausea
    • Stomach or abdominal pain
    • Vomiting
  • Heart and blood
    • Low blood pressure
  • Nervous system
    • Agitation
    • Coma
    • Confusion
    • Convulsions
    • Dizziness
    • Drowsiness
    • Headache (severe)
    • Incoherence (not understandable)
    • Movement disorder
    • Unsteadiness
  • Other
    • Chills

Before Calling Emergency

Determine the following:

  • The patient's age, weight, and condition
  • The name of product (as well as the ingredients and strength if known)
  • The time it was swallowed
  • The amount swallowed
  • If the medication was prescribed for the patient

Poison Control

The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

Take the container with you to the hospital, if possible.

See: Poison control center - emergency number

What to Expect at the Emergency Room

The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:

  • Activated charcoal
  • Laxative
  • Tube through the mouth or nose into the stomach to wash out the stomach (gastric lavage)

Outlook (Prognosis)

Recovery is very likely.

Alternative Names

Clinoril overdose

Comment «Sulindac overdose»